Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 460, NWS Atlanta, GA

October 25, 2020Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 25, 2020, 2:48 PM EDT for Newton County, Rockdale County, Georgia. It took effect at Oct 25, 2020, 7:00 PM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Oct 25, 2020, 2:48 PM EDT (18:48 UTC)
In effect from
Oct 25, 2020, 7:00 PM EDT
Expired
Oct 26, 2020, 9:15 AM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 10.84 ft at Oct 26, 2020, 5:00 AM EDT.

actionminormoderate5101510/2510/2610/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

216 
WGUS42 KFFC 251848
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
248 PM EDT Sun Oct 25 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Yellow River near East Lithonia affecting DeKalb and Rockdale 
  Counties.

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC089-247-260700-
/O.NEW.KFFC.FL.W.0459.201025T1948Z-201026T1525Z/
/YLOG1.1.ER.201025T1948Z.201026T0000Z.201026T0808Z.UU/
248 PM EDT Sun Oct 25 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Yellow River near East Lithonia.
* Until Monday morning.
* At 2:31 PM EDT Sunday the stage was 12.5 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 14.8 feet this evening. It will then 
  fall below flood stage late tonight.
* Impact...At 15 feet, Minor flooding continues and expands further 
  into the woodlands and fields near the river upstream and 
  downstream from the gage on Pleasant Hill Road. In Dekalb County...
  some flooding of backyards of homes begin on Harmony Hills Drive 
  and Court. Johnson Creek flowing under Union Grove Road into the 
  river begins to back up.


&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403

$$

GAC217-247-260700-
/O.NEW.KFFC.FL.W.0460.201025T2300Z-201027T0400Z/
/MYRG1.1.ER.201025T2300Z.201026T1200Z.201026T2200Z.UU/
248 PM EDT Sun Oct 25 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Yellow River near Conyers below Milstead.
* From this evening to late Monday night.
* At 2:01 PM EDT Sunday the stage was 10 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 12.1 feet Monday morning. It will then fall 
  below flood stage Monday evening.
* Impact...At 12 feet, Minor flooding continues in the woodlands...
  fields and pasture along the river upstream and downstream from 
  the gage on Gees Mill Road in Rockdale County. Large portions of 
  Sockwell Road by the river in Newton County will be up to 3 feet 
  under water.


&&

LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393

$$
3 follow-up statements
677 
WGUS82 KFFC 260103
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
903 PM EDT Sun Oct 25 2020

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties.

  Yellow River near East Lithonia affecting DeKalb and Rockdale 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC217-247-261315-
/O.EXT.KFFC.FL.W.0460.000000T0000Z-201026T1800Z/
/MYRG1.1.ER.201026T1200Z.201026T1200Z.201026T1200Z.UU/
903 PM EDT Sun Oct 25 2020

...The Flood Warning is now in effect until early Monday afternoon...

The Flood Warning continues for
  the Yellow River near Conyers below Milstead.
* Until Monday afternoon.
* At 8:30 PM EDT Sunday the stage was 10.4 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11 feet 
  Monday morning.
* Impact...At 11 feet, Flood Stage is reached. Minor flooding begins 
  in the woodlands...fields and pasture along the river  upstream 
  and downstream from the gage on Gees Mill Road in Rockdale County. 
  Portions of Sockwell Road by the river in Newton County will be 
  around two feet under water.


&&

LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393

$$

GAC089-247-261200-
/O.EXT.KFFC.FL.W.0459.000000T0000Z-201026T1200Z/
/YLOG1.1.ER.201026T0600Z.201026T0600Z.201026T0600Z.UU/
903 PM EDT Sun Oct 25 2020

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the Yellow River near East Lithonia.
* Until Monday morning.
* At 8:31 PM EDT Sunday the stage was 12.9 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13 feet by 
  early Monday morning.
* Impact...At 13 feet, Flood stage is reached. Minor flooding will 
  occur in portions of the woodlands and fields near the river 
  upstream and downstream from the gage on Pleasant Hill Road.


&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403

$$

GAC117-121-261315-
/O.EXT.KFFC.FL.W.0454.000000T0000Z-201026T2100Z/
/APHG1.1.ER.201025T0535Z.201025T1445Z.201026T1500Z.NO/
903 PM EDT Sun Oct 25 2020

...The Flood Warning is now in effect until Monday afternoon...

The Flood Warning continues for
  the Big Creek near Alpharetta.
* Until Monday afternoon.
* At 8:45 PM EDT Sunday the stage was 7.3 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  Monday morning.
* Impact...At 7 feet, Flood Stage is reached.  Minor flooding of 
  woodlands and fields begin along the creek between Cumming in 
  Forsyth County...to Alpharetta and Roswell in North Fulton 
  County.  Flooding starts to effect portions of The Big Creek 
  Greenway near Alpharetta and some portions may become closed with 
  around one foot of water...especially upstream and downstream from 
  the gage on Kimball Bridge Road and near Rock Mill Park. Portions 
  of the YMCA Campground off Preston Ridge Road will begin to flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427

$$
001 
WGUS82 KFFC 260842
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
442 AM EDT Mon Oct 26 2020

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC217-247-261800-
/O.CON.KFFC.FL.W.0460.000000T0000Z-201026T1800Z/
/MYRG1.1.ER.201026T1200Z.201026T1200Z.201026T1200Z.UU/
442 AM EDT Mon Oct 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Yellow River near Conyers below Milstead.
* Until this afternoon.
* At 4:17 AM EDT Monday the stage was 10.8 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11 feet 
  this morning.
* Impact...At 11 feet, Flood Stage is reached. Minor flooding begins 
  in the woodlands...fields and pasture along the river  upstream 
  and downstream from the gage on Gees Mill Road in Rockdale County. 
  Portions of Sockwell Road by the river in Newton County will be 
  around two feet under water.


&&

LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393

$$
577 
WGUS82 KFFC 261315
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
915 AM EDT Mon Oct 26 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties.

GAC217-247-261415-
/O.CAN.KFFC.FL.W.0460.000000T0000Z-201026T1315Z/
/MYRG1.1.ER.700119T1328Z.700119T1328Z.700119T1328Z.UU/
915 AM EDT Mon Oct 26 2020

...The Flood Warning for the Yellow River near Conyers below 
Milstead has been cancelled...

The Flood Warning is cancelled for
  the Yellow River near Conyers below Milstead.
* At 8:30 AM EDT Monday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to continue to fall.


&&

LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 2:02 PM EDT, 46 minutes earlier.

Area forecast discussion, Oct 25, 2:02 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
202 PM EDT Sun Oct 25 2020

.UPDATE...

18z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 1118 AM EDT Sun Oct 25 2020/

UPDATE...

Minor adjustments made to near term as forecast largely on track.
Still lingering pops for eastern majority of CWA as some isolated
to scattered showers could form with wedge front pushing in from
the NE this afternoon and possible overrunning upglide forcing.
Any rainfall should stay light. Increased some mostly cloudy
coverage and have it persisting longer through the day given this
setup. Temps should mainly be limited to the low to mid 70s in
the north and east and may even trend cooler if some areas never
get much scattering of the stratus. Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 731 AM EDT Sun Oct 25 2020/

SHORT TERM /Today through Monday/...
Light to moderate rain continues to exit the state to the east,
leaving low clouds and restricted visibilities in its wake. Surface
ridge is expected to build into Georgia from the northeast today,
with the wedge of high pressure promoting some over-running light
precipitation.

At this time, have continued slight chance to chance pops with the
lingering moisture through today, particularly over the eastern half
of the forecast area. Regardless, expect the majority of the area to
see gloomy overcast condition today. Temperatures will warm to the
mid 70s to near 80 this afternoon. Morning lows will settle into the
low 60s.

31

&&

.LONG TERM /Monday Night through Saturday/...
Unsettled, wet weather is anticipated for the middle of next week.
The forecast will depend heavily on the timing of a strong upper
level low pressure system and the track of current T.D 28.
Regardless, deep tropical moisture will stream northward from the
GOMEX brining the potential for heavy rainfall to the outlook area
during the mid to late part of next week.

The models are still diverging on the timing of an upper level low
pressure system for Wednesday into Thursday across the Gulf States.
The GFS has had poor run to run consistency with the evolution of
the upper system while the ECWMF has had some timing issues, but
decent run to run consistency with the strength of the mid level
system. The GFS now has a closed low system that moves into the
Lower Mississippi River Valley on Thursday that begins to shunt
northeast into the TN/OH River Valleys. The 12Z ECWMF tracks the mid
level low much further south.

The official NHC track for T.D. 28 has the system making landfall
across the central Gulf Coast on Wednesday. The tropical system will
likely get absorbed into a frontal system stalled across the Gulf
States later Wednesday into early Thursday. The low pressure/frontal
system will move across the Gulf States on Thursday. There are also
some timing difference with the FROPA, with the GFS being slightly
faster than the 12Z ECMWF.

The potential for heavy rainfall is increasing during the Wednesday
to Thursday time frame. Currently, the axis of heavier rainfall is
across the higher terrain of north GA with widespread 2"-3" inch
amounts. Locally higher amounts are possible.

High pressure and a drier airmass will settle over the region for
the weekend.

NListemaa

&&

.AVIATION...
18Z Update...
Initial MVFR stratus deck for most sites could have some
improvement later this afternoon to low end VFR otherwise expect
lingering moisture and wedge building in from the NE to allow for
another lowering to LIFR/IFR tonight into Monday (most sites could
see near 400 ft) and also possible high end MVFR vsbys. Expect
gradual improving again to MVFR/low end VFR by later Monday.
Cannot rule out some isolated showers near KAHN this afternoon with
wedge building in but left out for now. Initial winds mainly
light NW then should shift NE near KATL by 21z this afternoon.
KAHN should shift NE here soon. Winds stay on east side thru
Monday near 5 kts.

//ATL Confidence...18Z Update...
Medium on overall timing of cig changes.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  60  72  59 /  40  10   5   5
Atlanta         76  62  73  61 /  20  10   5   5
Blairsville     71  57  70  55 /  40  20  10   5
Cartersville    76  61  74  60 /  20  10   5   5
Columbus        78  63  80  64 /  10   5   5   5
Gainesville     73  60  70  59 /  40  10   5   5
Macon           80  62  80  61 /  20  10   5   5
Rome            77  61  76  59 /  10  10   5   5
Peachtree City  76  61  75  61 /  20  10   5   5
Vidalia         82  65  80  65 /  30  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31/Baker
LONG TERM....NListemaa
AVIATION...Baker
Hazardous weather outlook, Oct 25, 12:15 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1215 PM EDT Sun Oct 25 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1215 PM EDT Sun Oct 25 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A strong upper level disturbance and the remnants of Tropical Storm
Zeta are expected to move across the outlook area during the mid to
late part of next week. The combination of these two systems will
bring the potential for locally heavy rainfall to portions of north
and central Georgia, especially Wednesday into Thursday. Scattered
thunderstorms will also be possible, with the main hazards being
gusty winds and occasional lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:31 PM EDTRiver Flood WarningFFCFulton70 min
Oct 24, 9:20 PM EDTRiver Flood WarningFFCDeKalb82 min
Oct 24, 9:28 PM EDTRiver Flood WarningFFCDeKalb7 hr
Oct 24, 9:30 PM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Oct 24, 10:01 PM EDTSpecial Weather StatementFFCGwinnett, Newton, Rockdale, Walton29 min
Oct 24, 10:09 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe36 min
Oct 24, 10:34 PM EDTRiver Flood WarningFFCGwinnett114 min
Oct 25, 12:08 AM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Oct 25, 2:39 AM EDTRiver Flood WarningFFCGwinnett4 hr
Oct 25, 4:19 AM EDTRiver Flood WarningFFCForsyth75 min
Oct 25, 2:48 PM EDTRiver Flood WarningFFCDeKalb, Rockdale9 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.